Alert archive / Colorado / Special Weather Statements in 2021

Special Weather Statement, NWS Denver/Boulder, CO

July 3, 2021Lincoln County, Colorado

NWS Denver/Boulder, CO issued this special weather statement at Jul 3, 2021, 7:26 PM MDT for Lincoln County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2021, 7:26 PM MDT (01:26 UTC)
Expired
Jul 3, 2021, 8:00 PM MDT
In force
34 min
Issued by
NWS Denver/Boulder, CO

County Lincoln County, CO

The radar

The Pueblo radar (KPUX), 80 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2021-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2021-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
2871 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

485 
WWUS85 KBOU 040126
SPSBOU

Special Weather Statement
National Weather Service Denver CO
726 PM MDT Sat Jul 3 2021
 
COZ047-040200-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
726 PM MDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL
800 PM MDT...

At 725 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Karval, or 42 miles south of Flagler, moving southeast
at 35 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Wild Horse Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
east central Colorado.

LAT...LON 3883 10344 3883 10316 3869 10317 3853 10317
      3853 10351
TIME...MOT...LOC 0125Z 322DEG 29KT 3871 10333 

$$

RPK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jul 3, 2:38 PM MDT, 4 hours 48 minutes earlier.

Area forecast discussion, Jul 3, 2:38 PM MDT, 4 hours 48 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
238 PM MDT Sat Jul 3 2021

.SHORT TERM...(This evening through Sunday)
Issued at 219 PM MDT Sat Jul 3 2021

The upper level ridge can be seen on water vapor over the southwest
region with a dry conveyor belt along the northerly periphery across
Colorado. precipitable water values continue to be elevated with
values from 0.80 to over an inch across the plains. Storms motions
have improved since yesterday but continue to be lower with less
than 10kts through 600 mb. Further east model soundings continue to
show elevated PW values above an inch with hires ML CAPE nearing
1500 j/kg east of a Limon to Sterling line. Deep layer shear values
are on the lower side around 24 knots, however moderate to heavy
rain with golfball size hail will continue to be the main impacts
after 5 pm. Storms coverage is expected to improve after 8 pm this
evening.

For this evening, storms will clear leaving party cloudy
conditions and mild overnight temperatures.

On Sunday, the upper ridge will continue to build in with PW values
remaining high. Similar convective picture with less coverage given
any discernible source of aggressive lifting mechanism. Storms will
once again form over the higher terrain and progress ESE with
slightly faster flow aloft. Model soundings show CAPE values just
under 1000 j/kg with weak deep layer shear values but good lapse
rates. This will aid with convection and bring moderate to heavy
rain but could keep storms just below severe during the late
afternoon hours.

.LONG TERM...(Sunday night through Saturday)
Issued at 219 PM MDT Sat Jul 3 2021

For the 4th of July fireworks evening, high pressure ridge will
have built back eastward towards the four corners and western
Colorado with some amplification northward. This will likely keep
the majority of the storms over the mountains, Palmer Divide and
adjacent plains and then more isolated or no activity over the far
plains. By late evening and towards dusk, appears much of the
activity will have already cleared the area except for
southern/eastern portions of the county warning area and
especially Elbert and Lincoln counties. So probably not much of a
lightning fire works show for Northern Colorado. Should be good
viewing for man made fireworks displays across much of the area.

For Monday, moisture levels on the increase again with precipitable
water values increasing again to over an inch from the Front
Range foothills and eastward over the plains. Dewpoints will be
hold in the 50s for much of the day. This will result in an
increase in the flash flood threat, especially over the burn
scars. The high pressure ridge does retrograde a bit on Monday as
a weak trof rotates around the high pressure ridge for Monday
afternoon/evening. This wave will help enhance storm chances
through the day.

Slightly more subsident airmass moves in behind the trof for
Tuesday. There is still ample moisture around on Tuesday but
airmass looks to have stabilized some, so overall thunderstorm
chances may end up being at least lower on the plains, but
highest chances remaining over the mountains and higher terrain.

In the Wednesday through Thursday time frame, the high pressure
ridge aloft will be centered across the Great Basin region with a
resultant light to moderate northwest flow pattern across Colorado.
Temperatures through this period will be warmer and at or lightly
above seasonal normals for this time of year. Moisture appears to
be on the limited side through this period with only slight
chances of late day showers and thunderstorms. The GFS does
showing the next wave rotation around the big high for late
Thursday time frame which may increase thunderstorm chance
slightly.

For Friday and into next weekend, the high pressure ridge
retrogrades further west into California. This may open the door
for some weak waves in the northwest flow and for slightly cooler
temperatures and a slightly better chance for storms.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 219 PM MDT Sat Jul 3 2021

Light winds will prevail through the TAF period. Storms will
increase after 21z with gates being impacted from 21z to 01z.
There are increasing chances of storms at DEN after 22z with
coverage being limited. Wind directions could become erratic with
outflow boundaries from storms in the vicinity. Conditions will
improve after 01z with drainage expected after 05z.

&&

.HYDROLOGY...
Issued at 219 PM MDT Sat Jul 3 2021

For the burn scars, with storm motions slightly quicker there is
less of a concern for stationary convection. However, instability
has aided in creating scattered coverage with elevated moisture
levels that could bring a moderate to strong cell over the burn scar
areas dropping a quarter to half an inch in less than an hour.

Expect an increasing threat for flash flooding, especially over
the burn scars for Monday afternoon and evening as moisture levels
increase and some enhancement from an upper level disturbance.
Tuesday there will still be ample moisture but marginal instability
may limit storm strength. Beyond Tuesday, a slow warming and
drying trend through the end of the week with reduced chances for
flash flooding.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Bowen
LONG TERM...Entrekin
AVIATION...Bowen
HYDROLOGY...Bowen
Hazardous weather outlook, Jul 3, 9:54 AM MDT, 9 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
954 AM MDT Sat Jul 3 2021

COZ030>051-041600-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
954 AM MDT Sat Jul 3 2021

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Scattered thunderstorms with heavy rainfall are expected this
afternoon and evening. Storms will initially form over the higher
terrain with a limited threat of flooding over the burn scars this
afternoon. Lightning will also accompany the storms which people
recreating outdoors should consider. Storms will progress off the
higher terrain and onto the plains after 2 pm bringing moderate to
heavy rain, lightning and small hail. Large hail will be possible
east of a Limon to Sterling line after 5 pm as storms progress and
become stronger into the evening hours. Storm coverage will
decrease during the early evening over the higher terrain and by 8
to 9 pm over the plains.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Scattered afternoon thunderstorms with heavy rain will be possible
Sunday. The thunderstorms will be moving at a decent speed, so the
flash flood threat for the burn areas will be limited. Else where,
very low to no threat of flash flooding is expected. Showers and
thunderstorms with heavy rainfall will be more numerous Monday.
This will increase the flash flood threat, especially over the
burn areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight, but
reports of heavy rain, flooding and hail will be appreciated.

In the hours before

Local storm report, Jul 3, 5:55 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
555 PM MDT SAT JUL 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     TSTM WND GST     10 E ELBA               39.95N 103.03W
07/03/2021  M60 MPH          WASHINGTON         CO   TRAINED SPOTTER

            WA153.

&&
Local storm report, Jul 3, 6:01 PM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
601 PM MDT SAT JUL 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     TSTM WND GST     9 E ELBA                39.95N 103.06W
07/03/2021  M60 MPH          WASHINGTON         CO   TRAINED SPOTTER

            WA159, BRANCHES BREAKING.

&&
Special weather statement, Jul 3, 6:14 PM MDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Denver CO
614 PM MDT Sat Jul 3 2021

COZ050-051-040045-
Phillips County CO-Sedgwick County CO-
614 PM MDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PHILLIPS AND
SEDGWICK COUNTIES UNTIL 645 PM MDT...

At 614 PM MDT, Doppler radar was tracking a strong thunderstorm near
Sedgwick, or 14 miles south of Chappell, moving east at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Julesburg, Ovid, Sedgwick and Marks Butte.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
northeastern Colorado.

LAT...LON 4071 10225 4072 10265 4100 10265 4100 10227
TIME...MOT...LOC 0014Z 287DEG 13KT 4089 10253

RPK
Local storm report, Jul 3, 6:29 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
629 PM MDT SAT JUL 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HEAVY RAIN       2 NE FLEMING            40.70N 102.82W
07/03/2021  M2.00 INCH       LOGAN              CO   TRAINED SPOTTER

            L07, 2 INCHES IN ABOUT AN HOUR, GAUGE
            MEASURED.

&&
Local storm report, Jul 3, 7:02 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
702 PM MDT SAT JUL 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TORNADO          1 E BURDETT             40.37N 102.94W
07/03/2021                   WASHINGTON         CO   TRAINED SPOTTER

            LANDSPOUT SIGHTED.

0539 PM     TSTM WND GST     10 E ELBA               39.95N 103.03W
07/03/2021  M60 MPH          WASHINGTON         CO   TRAINED SPOTTER

            WA153.

0601 PM     TSTM WND GST     9 E ELBA                39.95N 103.06W
07/03/2021  M60 MPH          WASHINGTON         CO   TRAINED SPOTTER

            WA159, BRANCHES BREAKING.

0445 PM     TORNADO          5 W GARY                40.06N 103.69W
07/03/2021                   MORGAN             CO   TRAINED SPOTTER

            TWO BRIEF LANDSPOUTS FROM WEAKLLY ROTATING
            STORMS, TOUCHDOWN LASTED ABOUT 3-4 MINS
            EACH.

0506 PM     HAIL             2 WSW TWIN BUTTES       40.89N 102.81W
07/03/2021  M1.25 INCH       LOGAN              CO   TRAINED SPOTTER

            L500.

0517 PM     HAIL             FLEMING                 40.68N 102.84W
07/03/2021  M1.50 INCH       LOGAN              CO   TRAINED SPOTTER

            L660.

0530 PM     HEAVY RAIN       2 NE FLEMING            40.70N 102.82W
07/03/2021  M2.00 INCH       LOGAN              CO   TRAINED SPOTTER

            L07, 2 INCHES IN ABOUT AN HOUR, GAUGE
            MEASURED.

&&
Special weather statement, Jul 3, 7:26 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
726 PM MDT Sat Jul 3 2021

COZ047-040200-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
726 PM MDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL
800 PM MDT...

At 725 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Karval, or 42 miles south of Flagler, moving southeast
at 35 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Wild Horse Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
east central Colorado.

LAT...LON 3883 10344 3883 10316 3869 10317 3853 10317
      3853 10351
TIME...MOT...LOC 0125Z 322DEG 29KT 3871 10333

RPK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 6:00 PM MDTFlash Flood WarningBOULogan2 hr
Jul 3, 6:01 PM MDTAreal Flood AdvisoryBOUWashington89 min
Jul 3, 6:14 PM MDTSpecial Weather StatementBOUSedgwick31 min
Jul 4, 10:34 AM MDTAreal Flood AdvisoryBOULarimer86 min
Jul 4, 11:54 AM MDTAreal Flood AdvisoryBOULarimer81 min
Jul 4, 12:10 PM MDTSpecial Weather StatementBOULarimer50 min
Jul 4, 12:28 PM MDTAreal Flood AdvisoryBOULarimer77 min
Jul 4, 12:37 PM MDTSevere Thunderstorm WarningBOULarimer38 min
Jul 4, 1:51 PM MDTAreal Flood AdvisoryBOULarimer75 min
Jul 4, 2:49 PM MDTSpecial Weather StatementBOUDenver26 min
Jul 4, 3:20 PM MDTFlash Flood Warning Considerable damage threatBOULarimer85 min
Jul 4, 3:31 PM MDTAreal Flood AdvisoryBOUDouglas119 min
Jul 4, 3:56 PM MDTAreal Flood AdvisoryBOUElbert53 min
Jul 4, 4:28 PM MDTSpecial Weather StatementBOUAdams, Arapahoe62 min
Jul 4, 4:43 PM MDTSpecial Weather StatementBOUElbert62 min
Jul 4, 5:42 PM MDTSpecial Weather StatementBOUDouglas48 min

Nearby

Special Weather Statements in Colorado, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.